Thunderstorm Wind, Cleveland
- When
- July 12, 6:35 PM CST
- Where
- Cleveland County, Rison
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.950, -92.183
Several large trees were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 2:00 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT FRI JUL 12 2002 THE UPPER LEVEL LOW WILL CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT...THEN CONTINUE IN THE VICINITY THROUGH MONDAY. AN AREA OF HIGHER MEAN RELATIVE HUMIDITY AHEAD OF THIS APPROACHING LOW WILL BRING ABOUT SCATTERED TO NUMEROUS THUNDERSTORMS TO MOST OF ARKANSAS TONIGHT THROUGH MONDAY. RAINFALL WILL AVERAGE HALF AN INCH...WITH ISOLATED HIGHER AMOUNTS. TEMPERATURES WILL CONTINUE AT OR SLIGHTLY ABOVE NORMAL FOR THE MOST PART...BUT WILL FALL BELOW NORMAL IN THE AREAS OF INCREASED CLOUDS AND RAIN. SOME AREA WILL CONTINUE FREE OF RAIN. FCSTID = 38 HRO 67 83 66 84 / 40 50 20 30 LIT 72 88 70 88 / 40 50 20 30 HOT 71 87 69 88 / 40 50 20 30 PBF 74 88 70 88 / 30 50 20 30 .LZK... AR...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
136 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 2 S BERGMAN AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY STORM SPOTTER.
57/218ARZ003>007-012>016-021>025-030>033-037>045-052>054-130000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT FRI JUL 12 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN AND CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA GENERALLY ALONG AND WEST OF A LINE FROM SALEM...TO AUGUSTA...TO LITTLE ROCK...TO NASHVILLE. A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS TONIGHT. DAYTIME HEATING AND ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT AHEAD OF THE COLD FRONT OVER NORTHWEST AND WESTERN ARKANSAS. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. 57
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
426 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 5 W RUSSELLVILLE AR .75 INCH HAIL
07/12/02 YELL REPORTED BY PUBLIC
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
507 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 6 SW PYATT AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY PUBLIC
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
703 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM MALVERN AR WIND DAMAGE
07/12/02 HOT SPRING SEVERAL LARGE TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
22The Little Rock radar (KLZK), 99 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311347.